Thunderstorm Wind, Lucas
- When
- August 18, 8:15 PM EST
- Where
- Lucas County, West Toledo
- Property damage
- $2,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 41.700, -83.567
Thunderstorm winds downed two large tree limbs just west of West Toledo.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Aug 18, 4:38 PM EST, 3 hours 37 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CLEVELAND OH 538 PM EDT SAT AUG 18 2001 WL UPDATE ZONE FORECAST TO INCLUDE SEVERE THUNDERSTORM WATCH 678. KOSARIK 240 PM EDT DISCUSSION... SCT SHWRS OVER ERN PTN CWA THIS AFTN ASC WITH WK S/W UPR LVL JET. SHWRS TSTM WITH VIG UPR LVL S/W AND SFC LOW/CDFNT NR CHI WL MOV E SPRDG SHWRS/TSTM ACRS THE CWA AGAIN TNGT. WL PLACE SOME TIMING ON PCPN WITH CHC POPS THIS EVNG THEN CAT W...CHC TO CAT POPS AFT MIDN CNTRL WHILE STAYING WITH CHC POPS FAR E. NGM TRACKS SFC LOW LTL FURTHER S AND FASTER THAN ETS AND AVN PUTTING HVYR RAINFALL OVR CWA BUT PREFER THE SLIGHTLY MORE NRN TRACK BUT STILL SHUD SEE FAIR AMNT RAIN FROM THIS SYSTEM. CAT POPS TO START OUT THE DAY ON SUNDAY WL DROP BACK TO CHC OVER WRN AREAS DURING THE AFTN. AS SFC AND UPR LOW TRACK SLOWLY NE JUST N CWA SUN NITE AND MON WL CONT WITH LKLY POPS SUN NITE FAR ERN OTRW CHC POPS. .CLE... OH...NONE. PA...NONE.
OHZ003-006>009-017>019-027-028-036-190130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 720 PM EDT SAT AUG 18 2001 THUNDERSTORMS WILL BE EXPANDING ACROSS NORTHWEST OHIO THIS EVENING AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM. THUNDERSTORMS WERE MOVING EAST FROM NORTHERN INDIANA INTO NORTHWEST OHIO THIS EVENING. THUNDERSTORMS WILL SPREAD ACROSS MOST OF NORTHWEST OHIO BETWEEN 8 AND 10 PM. THERE IS A CHANCE OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL. WIND DAMAGE HAS BEEN REPORTED WITH SOME OF THE STORMS IN NORTHERN INDIANA. AREAS FROM FINDLAY AND MARION ON SOUTH APPEAR TO BE AT THE GREATEST RISK FOR SEVERE THUNDERSTORMS THROUGH EARLY TONIGHT. NONETHELESS...RESIDENTS ACROSS ALL OF NORTHWEST OHIO SHOULD BE ALERT FOR THE POTENTIAL FOR SEVERE THUNDERSTORMS. IF A SEVERE THUNDERSTORM WARNING IS ISSUED...TAKE SHELTER IN A STURDY BUILDING. THE SAFEST PLACE IS IN THE BASEMENT OR LOWEST FLOOR AND STAY AWAY FROM WINDOWS. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE SEVERE THUNDERSTORM WARNINGS AND THE LATEST WEATHER INFORMATION. KOSARIK
The Detroit radar (KDTX), 111 km away, was scanning. The volume nearest the first event began at 01:17 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed two large tree limbs just west of West Toledo.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2001Every state in 2001This day in weather historyWarnings in Ohio, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5265718.